Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 138, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2012, 5:21 PM EDT for Cumberland County, North Carolina. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2012, 5:21 PM EDT (21:21 UTC)
- Expired
- Jun 23, 2012, 6:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:45 PM EDT | TSTM WND DMG | 4 E Hope Mills, NC | TREES AND POWER LINES DOWN NEAR HOPE MILLS NEAR AND ALONG INTERSTATE 95. |
| Jun 23, 5:47 PM EDT | TSTM WND GST 59 | Fayetteville Regional A, NC | |
| Jun 23, 5:57 PM EDT | TSTM WND DMG | 4 Wnw Cedar Creek, NC | TREES AND POWER LINES DOWN ON GAINEY RD...INCLUDING NEAR THE INTERSECTION OF RIVERPOINT DR. |
| Jun 23, 6:02 PM EDT | TSTM WND DMG | 3 Nnw Cedar Creek, NC | TREES AND POWER LINES DOWN ON CEDAR CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS52 KRAH 232121
SVRRAH
NCC051-232215-
/O.NEW.KRAH.SV.W.0138.120623T2121Z-120623T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
521 PM EDT SAT JUN 23 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF HOPE MILLS...OR 12 MILES SOUTH
OF FAYETTEVILLE...MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CEDAR CREEK...
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3486 7893 3488 7893 3496 7904 3503 7907
3507 7867 3499 7865 3491 7854 3490 7854
3486 7850 3485 7851 3484 7885 3483 7890
TIME...MOT...LOC 2121Z 265DEG 6KT 3490 7895
$$
MWS4 follow-up statements
492
WWUS52 KRAH 232139
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT SAT JUN 23 2012
NCC051-232215-
/O.CON.KRAH.SV.W.0138.000000T0000Z-120623T2215Z/
CUMBERLAND NC-
539 PM EDT SAT JUN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN CUMBERLAND COUNTY...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HOPE
MILLS...OR 11 MILES SOUTH OF FAYETTEVILLE...MOVING NORTHEAST AT 10
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FAYETTEVILLE REGIONAL
AIRPORT... VANDER...STEDMAN AND CEDAR CREEK.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 52.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3486 7893 3488 7893 3496 7904 3503 7907
3507 7867 3499 7865 3491 7854 3490 7854
3486 7850 3485 7851 3484 7885 3483 7890
TIME...MOT...LOC 2139Z 236DEG 9KT 3491 7891
$$
MWS806
WWUS52 KRAH 232150
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT SAT JUN 23 2012
NCC051-232215-
/O.CON.KRAH.SV.W.0138.000000T0000Z-120623T2215Z/
CUMBERLAND NC-
550 PM EDT SAT JUN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN CUMBERLAND COUNTY...
AT 544 PM EDT...THE WEATHER INSTRUMENTATION AT FAYETTEVILLE REGIONAL
AIRPORT MEASURED WIND GUSTS BETWEEN 55 AND 60 MPH WITH THIS STORM
BETWEEN 545 AND 549 PM. THIS STORM WAS LOCATED NEAR CEDAR CREEK...OR
9 MILES SOUTH OF FAYETTEVILLE...MOVING NORTHEAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... VANDER... CEDAR
CREEK... AND STEDMAN.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 52.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3486 7893 3488 7893 3496 7904 3503 7907
3507 7867 3499 7865 3491 7854 3490 7854
3486 7850 3485 7851 3484 7885 3483 7890
TIME...MOT...LOC 2149Z 245DEG 16KT 3495 7881
$$
MWS857
WWUS52 KRAH 232203
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT SAT JUN 23 2012
NCC051-232215-
/O.CON.KRAH.SV.W.0138.000000T0000Z-120623T2215Z/
CUMBERLAND NC-
603 PM EDT SAT JUN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN CUMBERLAND COUNTY...
AT 600 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM
WAS LOCATED NEAR CEDAR CREEK...OR 11 MILES SOUTHEAST OF
FAYETTEVILLE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... STEDMAN AND VANDER.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3486 7893 3488 7893 3496 7904 3503 7907
3507 7867 3499 7865 3491 7854 3490 7854
3486 7850 3485 7851 3484 7885 3483 7890
TIME...MOT...LOC 2203Z 245DEG 16KT 3498 7874
$$
MWS994
WWUS52 KRAH 232215
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT SAT JUN 23 2012
NCC051-232222-
/O.EXP.KRAH.SV.W.0138.000000T0000Z-120623T2215Z/
CUMBERLAND NC-
615 PM EDT SAT JUN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND COUNTY
EXPIRED AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
HAS BEEN ALLOWED TO EXPIRE. WHILE THE IMMEDIATE SEVERE WEATHER
THREAT HAS DISSIPATED...WIND GUSTS BETWEEN 40 AND 50 MPH WILL REMAIN
POSSIBLE NEAR THE SAMPSON COUNTY LINE BETWEEN STEDMAN AND AUTRYVILLE
THROUGH 630 PM. IF THE STORM REINTENSIFIES...BE PREPARED TO MOVE
QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A ADDITIONAL
WARNINGS ARE ISSUED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3486 7893 3488 7893 3496 7904 3503 7907
3507 7867 3499 7865 3491 7854 3490 7854
3486 7850 3485 7851 3484 7885 3483 7890
TIME...MOT...LOC 2212Z 245DEG 16KT 3500 7869
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:10 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 23, 3:10 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT SAT JUN 23 2012 .SYNOPSIS... A WEAK COLD FRONT WILL STALL OVER EASTERN AND SOUTHERN NORTH CAROLINA THIS AFTERNOON BEFORE DISSIPATING TONIGHT. ANOTHER STRONGER COLD FRONT WILL MOVE IN FROM THE NORTHWEST ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM SATURDAY... THIS EVENING... SHOWERS ARE BEGINNING TO DEVELOP ALONG THE STALLED OUT FRONTAL ZONE...WHICH STRETCHES FROM NEAR KCLT TO KPGV THIS AFTERNOON. THE CONVERGENCE AXIS HAS DRIFTED AND REMAINED SLIGHTLY FURTHER SOUTH THAN MODELS PROJECTED THIS MORNING...BUT THE MOST RECENT HRRR RUNS STILL SUGGEST A FEW ISOLATED SHOWERS/STORMS ARE POSSIBLE AROUND THE TRIANGLE AREA. SOUTH AND EAST OF THE TRIAD...DEWPOINTS HAVE BUDGED VERY LITTLE TODAY... STILL HOVERING IN THE UPPER 60S TO LOWER 70S...LEADING TO MLCAPE OF 1000-2000 J/KG. EFFECTIVE BULK SHEAR HAS INCREASED TO AROUND 25KT...SUGGESTING A FEW SEVERE STORMS MAY BE POSSIBLE WITH MERGING STORMS AND OUTFLOW BOUNDARIES. TONIGHT... STORMS WILL STEADILY DIE OFF WITH LOSS OF HEATING...BUT THE PRESENCE OF THE DISSIPATING BOUNDARY COULD LEAD TO A FEW LINGERING SHOWERS OR STORMS THROUGH MIDNIGHT. WATER VAPOR IMAGERY SHOWS A STREAM OF HIGH LEVEL MOISTURE SPREADING TOWARD THE TN VALLEY...SO SOME CIRRUS MAY HELP TO MITIGATE FOG DEVELOPMENT. STATISTICAL GUIDANCE AND RH CROSS SECTIONS SUGGEST FOG IS MORE LIKELY OVER THE COASTAL PLAIN...BUT EVEN A LITTLE DEWPOINT RECOVERY OVER THE NORTHWEST PIEDMONT MAKES IT DIFFICULT TO PINPOINT AN EXACT AREA. LOWS ARE EXPECTED TO BOTTOM OUT IN THE UPPER 60S TO AROUND 70. SUNDAY... A WEAK RETURN FLOW IS FORECAST TO DEVELOP SUNDAY AS THE STALLED BOUNDARY WASHES OUT AND THE SURFACE HIGH OVER THE GREAT LAKES WEAKENS AND SLIDES EAST TO THE MID ATLANTIC STATES. A RIDGE OF LOW LEVEL THETA E IS FORECAST TO DEVELOP OVER THE WESTERN HALF OF NC...WHICH SHOULD LEAD TO CONVECTIVE INITIATION OVER THE HIGHER TERRAIN BY MIDDAY. THE COMBINATION OF WEST-NORTHWESTERLY MID LEVEL FLOW AND A A WEAK MID LEVEL TROUGH...POSSIBLY REMNANTS OF CONVECTION OVER SD/NE TODAY....WILL HELP TO PUSH CONVECTION OFF THE HIGHER TERRAIN AND INTO THE PIEDMONT DURING THE AFTERNOON. THE AIRMASS OVER CENTRAL NC WILL CONTINUE TO BE CHARACTERIZED BY TEMPS APPROACHING 90 AND DEWPOINTS IN THE UPPER 60S...LEADING TO STRONG DESTABILIZATION. COMBINED WITH 25-30KT MID LEVEL FLOW...SOME LOOSELY ORGANIZED CLUSTERING OF STORMS AND A DAMAGING WIND THREAT SHOULD BE POSSIBLE AGAIN. HIGHS 88-91. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 305 PM SATURDAY... FOR SUNDAY NIGHT: DEEPENING MID LEVEL LOW PRESSURE OVER HUDSON BAY IN ERN CANADA WILL LEAD TO A CONTINUED PUSH OF LONGWAVE TROUGHING DOWN THE EASTERN SEABOARD SUNDAY NIGHT... AS A COLD FRONT APPROACHES FROM THE NW. EXPECT RESIDUAL DAYTIME CONVECTION TO PROGRESS SOUTHEASTWARD INTO THE SOUTHERN AND EASTERN PORTION OF THE FORECAST AREA DURING THE EVENING... LIKELY LASTING WELL INTO THE NIGHT OVER THE SOUTHERN CWA GIVEN THE SUSTAINED DEEP LAYER SHEAR OF 25-30 KTS AND MODEL INDICATIONS OF MODERATE ELEVATED INSTABILITY HOLDING THROUGH THE NIGHT WITH RECOVERING SURFACE DEW POINTS. THE NAM HOLDS AN 850 MB THETA-E RIDGE FROM THE GULF STATES NOSING INTO THE WESTERN CAROLINAS ALONG WITH PW VALUES OVER 150% OF NORMAL. WITH THIS FAVORABLE MOISTURE AND BASED ON THE MEAN STEERING FLOW FROM THE WNW... STRENGTHENING PRE-FRONTAL 850 MB WINDS FROM THE SOUTHWEST AND WEST DURING THE NIGHT... AND DIFFLUENT THICKNESSES JUST TO OUR NORTHWEST... WE MAY SEE PERSISTENT SLOW-MOVING OR EVEN BACKBUILDING ISOLATED STORMS IN OUR SOUTHWEST CWA WELL PAST MIDNIGHT. AT THE VERY LEAST... THE POTENTIAL FOR MCS ACTIVITY TO OUR NORTHWEST AND NORTH IS QUITE HIGH... AND A SHROUD OF MID AND HIGH CLOUDS RESULTING FROM SUCH ACTIVITY IS LIKELY TO PASS OVER THE AREA OVERNIGHT. WILL GO WITH CHANCE POPS MAINLY SOUTH/EAST OF RALEIGH IN THE EVENING... DECREASING A BIT AND BECOMING SUPPRESSED IN FAR SOUTH CENTRAL NC LATE. WARM LOWS OF 69-73. FOR MONDAY/MONDAY NIGHT: AS THE TROUGH CONTINUES TO DIG DOWN THE EASTERN STATES... OUR WIND FIELDS IMPROVE WHILE MOISTURE AND INSTABILITY REMAIN QUITE HIGH AHEAD OF THE INCOMING COLD FRONT. THE NAM'S DEEP LAYER SHEAR CONTINUES TO STRENGTHEN TO 35-40 KTS... AND MLCAPE (PARTICULARLY SOUTH AND EAST OF GSO) INCREASES TO 2000-3000 J/KG WITH 30-50 METER HEIGHT FALLS AND UPPER DIVERGENCE (ASSOCIATED WITH THE 100+ KT JET CORE CENTERED OVER MI NOSING TOWARD NC) MAXIMIZING OVER THE SOUTHERN AND EASTERN CWA LATE IN THE DAY. LOW LEVEL MOISTURE TRANSPORT WILL BE GREATEST OVER THE SOUTHERN HALF OF THE FORECAST AREA AS WILL K-INDEX VALUES AND PRECIPITABLE WATER. EXPECT SCATTERED TO NUMEROUS STORMS TO DEVELOP BY AFTERNOON... POTENTIALLY BECOMING ORGANIZED FROM NE TO SW AHEAD OF THE FRONT... HEADING TOWARD THE ESE OVER THE SOUTHERN/EASTERN CWA LATE AFTERNOON THROUGH EVENING. FORECAST LOW LEVEL THERMAL PROFILES SUPPORT A RISK OF STRONG WIND GUSTS... AND MODEL-INDICATED CAPE IN THE -10C TO -30C LAYER SUGGESTS A RISK OF HAIL AS WELL. GOOD HEATING AHEAD OF THE FRONT SHOULD PUSH UP HIGHS TO 89-93. LOWS 62 NORTHWEST TO 68 SOUTHEAST AS THE COLD FRONT EASES TO THE SSE INTO CENTRAL NC OVERNIGHT. -GIH && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 110 PM SATURDAY... FOR TUESDAY/WEDNESDAY: FOLLOWING THE ECMWF WHICH HAS BEEN VERY CONSISTENT OF LATE... THE SURFACE FRONT SHOULD HAVE SETTLED JUST SOUTH OF THE FORECAST AREA BY TUESDAY MORNING. THE STRONG MID LEVEL VORTEX IS EXPECTED TO DRIFT OVER THE INTERIOR NORTHEAST STATES TUESDAY BEFORE WOBBLING TO THE NNE INTO SOUTHEAST QUEBEC ON WEDNESDAY (THE ECMWF HAS BEEN TRENDING JUST SLIGHTLY FASTER WITH THIS LOW IN RECENT RUNS)... AND THIS WILL KEEP DRY MID LEVEL NORTHWESTERLY FLOW OVER NC THROUGH MID WEEK. COOL CANADIAN-SOURCE SURFACE HIGH PRESSURE AND A CORRESPONDING 850 MB ANTICYCLONE INITIALLY OVER SOUTHEAST WI WILL DRIFT INTO THE OHIO VALLEY AND BUILD INTO NC FROM THE NORTHWEST... YIELDING PLENTY OF SUNSHINE AND SEASONABLE TO SLIGHTLY COOL TEMPS BOTH DAYS. THICKNESSES ARE PROJECTED TO BE BELOW NORMAL... BY 25-30 METERS TUESDAY AND 15-20 METERS WEDNESDAY... EQUATING TO HIGHS IN THE LOW-MID 80S TUESDAY AND MID-UPPER 80S WEDNESDAY. FOR THURSDAY THROUGH SATURDAY: THE DEEP MID LEVEL TROUGH SHIFTS OFF THE EAST COAST BEGINNING THURSDAY... WITH STEADILY RISING HEIGHTS OVER NC THROUGH LATE WEEK AS THE MID LEVEL ANTICYCLONE OVER THE MID MISS RIVER VALLEY THURSDAY SHIFTS ESE TO OVER THE SOUTHEAST STATES BY SATURDAY. STILL ANTICIPATE THAT THIS WILL BE A LARGELY DRY PERIOD... WITH WARM MID LEVELS AND LITTLE OPPORTUNITY TO TAP INTO A SOURCE OF MOISTURE. BUT THE SURFACE HIGH WILL BE QUICKLY WEAKENING BY EARLY THURSDAY WITH QUICK LOWER-TROPOSPHERIC WARMING AND LEE TROUGH DEVELOPMENT... WHICH REMAINS IN PLACE (ACCORDING TO THE ECMWF) THROUGH SUNDAY. EXPECT AT LEAST ISOLATED STORMS TO DEVELOP EACH AFTERNOON THROUGH EARLY EVENING... AND COVERAGE MAY INCREASE BY SATURDAY AS THE ECMWF SHOWS THE WESTERLIES DIPPING A BIT FURTHER SOUTH TOWARD THE NC (AS THE VORTEX NOW OFF THE PACIFIC NORTHWEST EVENTUALLY PUSHES ACROSS ONTARIO AND JAMES BAY)... LEADING TO IMPROVING SHEAR TO SUPPORT MORE ORGANIZED CONVECTION. NEAR-NORMAL THICKNESSES THURSDAY WARM UP TO 15-25 METERS ABOVE NORMAL BY SATURDAY AND BOTH THE ECMWF AND GFS TAKE 850 MB TEMPS OVER 25C... THUS TEMPS SHOULD REACH THE MID-UPPER 90S -- AND POTENTIALLY NEAR 100 -- BY THE WEEKEND. (SEE CLIMATE SECTION BELOW FOR HIGH TEMP RECORDS.) A SIDE NOTE... THE NATIONAL HURRICANE CENTER CONTINUES TO MONITOR DEVELOPING LOW PRESSURE OVER THE GULF OF MEXICO. PREFERRING A TRACK CLOSER TO THE ECMWF/NAM (RATHER THAN THE OP GFS WHICH IS ALONE TAKING THE LOW EASTWARD OVER FL)... THE NHC EXPECTS IT TO DRIFT SLOWLY WEST THEN TAKE A MORE NORTHWESTERLY TRACK INTO THE NORTHWEST GULF BY MID TO LATE NEXT WEEK. THIS TRACK WOULD MEAN NO IMPACT FOR NC... BUT BASED ON THE INHERENT UNCERTAINTY AT THIS RANGE... PEOPLE SHOULD KEEP AN EYE ON THE EVOLUTION OF THIS SYSTEM OVER THE NEXT SEVERAL DAYS. -GIH && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 140 PM SATURDAY... THERE IS A MIX OF SUN AND CLOUDS ACROSS CENTRAL NC TODAY WITH DECKS AT 2-3K FT AND ALSO JUST ABOVE 10K FT. A STALLED OUT AND WEAKENING FRONTAL ZONE STRETCHES FROM KCLT TO KPGV...WITH LIGHT NORTH-NORTHEASTERLY SURFACE WINDS NORTH OF THE BOUNDARY AND SOUTHERLY FLOW TO THE SOUTH. SHOWERS AND STORMS ARE EXPECTED TO BEGIN DEVELOPING THE VICINITY OF THIS BOUNDARY BY 19Z AND SPREAD EASTWARD DURING THE EVENING HOURS. THUS...KFAY AND KRWI WILL HAVE THE HIGHEST PROBABILITY OF OF CONVECTION AND ADVERSE AVIATION CONDITIONS THIS EVENING. CONDITIONS SHOULD IMPROVE AFTER 00Z AND STORMS WEAKEN AND DRIFT OFF TO THE SOUTHEAST. ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE THE CHANCE OF LOW CLOUDS AND/OR FOG OVERNIGHT...AND MODELS SUGGEST FOG MAY BE MORE OF A THREAT OVER THE COASTAL PLAIN THROUGH SUNRISE SUNDAY MORNING. AT THIS TIME IS IS UNCERTAIN HOW LOW VSBYS WILL DROP...BUT CONFIDENCE OF AT LEAST MVFR CONDITIONS IS HIGHEST KFAY AND KRWI. SHOWERS AND STORMS ARE EXPECTED ONCE AGAIN SUNDAY AFTERNOON...MOST NUMEROUS OVER WESTERN NC AND MAINLY DURING THE AFTERNOON. OUTLOOK... VFR CONDITIONS ARE GENERALLY EXPECTED SUNDAY INTO EARLY/MID NEXT WEEK. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS/STORMS AND EARLY MORNING SUB-VFR VISIBILITIES WILL BE POSSIBLE THROUGH MONDAY NIGHT. && .CLIMATE... UPCOMING HIGH TEMPERATURES RECORDS AND YEAR THE RECORD WAS LAST SET: JUNE 29 (FRIDAY)-- RDU: 101 (1945) GSO: 99 (1959) FAY: 105 (1931) JUNE 30 (SATURDAY)-- RDU: 102 (1959) GSO: 101 (1959) FAY: 101 (1959) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BSD/HARTFIELD NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH CLIMATE...HARTFIELD
Hazardous weather outlook, Jun 23, 10:41 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1041 AM EDT SAT JUN 23 2012 NCZ011-026>028-038>043-073>078-083>086-088-089-241445- HALIFAX-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1041 AM EDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL ARE EXPECTED THIS AFTERNOON AND EVENING... MAINLY SOUTH OF HIGHWAY 64. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE... WITH THE PRIMARY THREAT OF DAMAGING WINDS AND HAIL TO THE SIZE OF PENNIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY AND MONDAY AFTERNOON ACROSS ALL OF CENTRAL NORTH CAROLINA. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL. NCZ007>010-021>025-241445- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM- 1041 AM EDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY AND MONDAY AFTERNOON ACROSS ALL OF CENTRAL NORTH CAROLINA. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL.
In the hours before
Special weather statement, Jun 23, 4:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT SAT JUN 23 2012
NCZ083>086-088-089-232100-
ANSON-CUMBERLAND-HOKE-RICHMOND-SAMPSON-SCOTLAND-
421 PM EDT SAT JUN 23 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL NORTH CAROLINA
THROUGH 500 PM EDT...
AT 419 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF EAST LAURINBURG... MOVING EAST AT 15 MPH. OTHER STRONG
STORMS PRODUCING INTENSE DOWNBURST WINDS WERE DEVELOPING OVER THE
REGION.
SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... ROCKINGHAM...
HAMLET... LAURINBURG... MAXTON... RAEFORD... HOPE MILLS...
FAYETTEVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 56.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3485 7850 3483 7890 3488 7893 3495 7903
3483 7919 3483 7934 3477 7933 3467 7942
3468 7953 3480 7968 3480 7996 3499 7992
3518 7817 3489 7814 3474 7819 3471 7811
3455 7826
TIME...MOT...LOC 2019Z 279DEG 14KT 3475 7935
GIHLocal storm report, Jun 23, 4:24 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST LAURINBURG MAXTON APT 34.79N 79.37W
06/23/2012 M59 MPH SCOTLAND NC ASOS
KMEB PEAK WIND OF 51 KTS AT 2015Z.
&&
EVENT NUMBER RAH1200378
MWSSpecial weather statement, Jun 23, 4:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT SAT JUN 23 2012
NCZ083>086-088-089-232200-
ANSON-CUMBERLAND-HOKE-RICHMOND-SAMPSON-SCOTLAND-
455 PM EDT SAT JUN 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FAR SOUTHERN PORTIONS OF
CENTRAL NORTH CAROLINA INCLUDING SAMPSON... SCOTLAND... RICHMOND...
CUMBERLAND... ANSON AND HOKE COUNTIES THROUGH 600 PM EDT...
AT 453 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF CAMP MACKALL...OR ABOUT 11 MILES NORTH OF LAURINBURG...
MOVING SOUTHEAST AT 10 MPH. OTHER STRONG STORMS PRODUCING INTENSE
DOWNBURST WINDS WERE DEVELOPING ACROSS THE AREA.
SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... WAGRAM...
BOWMORE... ROCKINGHAM... HAMLET... ANTIOCH... RAEFORD... HOPE
MILLS... GARLAND... IVANHOE... AND LOCATIONS NEAR THE SOUTH CAROLINA
STATE LINE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 61.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3485 7850 3483 7890 3495 7903 3483 7919
3483 7934 3477 7933 3463 7946 3480 7968
3481 8024 3483 8033 3502 7988 3507 7952
3504 7946 3508 7942 3520 7862 3517 7816
3489 7814 3474 7819 3471 7811 3455 7826
TIME...MOT...LOC 2053Z 295DEG 10KT 3492 7947
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:17 PM EDT | Special Weather Statement | RAH | Sampson | 43 min |
| Jun 23, 4:21 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Richmond, Sampson, Scotland | 39 min |
| Jun 23, 4:55 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Richmond, Sampson, Scotland | 65 min |
| Jun 23, 6:08 PM EDT | Special Weather Statement | RAH | Sampson | 52 min |
| Jun 23, 6:57 PM EDT | Special Weather Statement | RAH | Bladen | 63 min |
| Jun 23, 7:38 PM EDT | Special Weather Statement | RAH | Wayne | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.